I've covered melatonin as an insomnia treatment a few times since it's popular with many insomniacs due to the perception that it's safer than pharmaceutical alternatives.
Did you know that outside of the United States, melatonin supplements are far more tightly controlled? In New Zealand for example, they're only available by prescription.
I just came across an article written by an insomniac from New Zealand who was prescribed melatonin by her doctor and described the side-effects she experienced.
In particular, she experienced changes in her body temperature (she felt cold an hour after taking the supplement, but woke up sweating and feeling hot), found herself less coordinated and experienced vivid and unusual dreams.
You can read more by clicking the source link below. I'd be interested to hear about any side-effects you've experienced when taking melatonin - the comments form is below.
Source: Auckland Now
Last updated: November 5, 2015